MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE); OVERPRESSURE SAFETY VALVE

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION VALVE, O.P.S (STERILE); OVERPRESSURE SAFETY VALVE
Model Number LH130
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Injury (2348); Blood Loss (2597)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the overpressure safety valve leaked.The valve was being used in an aortic root vent line and leaked during cardioplegia delivery.They were on regular integrate flow with the vent on and were told to turn off the vent.When the vent was turned it off, that's when the valve was noted to be leaking and it was like a steady stream coming out from the bottom of the valve.They took the 1st valve out and replaced it with a 2nd valve, which also leaked.The leaking stopped on the 3rd valve replacement.Cardioplegia flows were able to be run at 250-300ml/min and were seeing pressures between 200-250mmhg.There was an approximate blood loss of 250cc.There was a delay of 15 minutes.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on march 10, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 11, 3331, 213, 67).Method code #1: 10 - testing of actual/suspected device.Method code #2: 11 - testing of device from same lot/batch retained by manufacturer.Method code #3: 3331 - analysis of production records.Results code: 213 - no device problem found.Conclusions code: 67 - no problem detected.Visual inspection was performed on the returned sample.There was blood noted within the valve, no other visual anomalies were noted on the sample.Ops valves are subject to a 100% leak test, which includes five different tests the units are run through to ensure there are no leaks and both the umbrellas and duckbills are functioning properly.The returned sample was setup to be manually run through each of these tests to determine if the umbrellas were functioning properly and not allowing air to enter the valve.The returned sample met specification and functioned as intended.The retention sample was functioned as intended.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
VALVE, O.P.S (STERILE)
Common Device Name
OVERPRESSURE SAFETY VALVE
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9813736
Report Number1124841-2020-00060
Device Sequence Number11455768
Product Code DTL
UDI-Device Identifier00699753450226
UDI-Public(01)00699753450226
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K820297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberLH130
Device Catalogue NumberN/A
Device Lot NumberWA15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;